Alert archive / New Mexico / Wind Advisories in 2008

Wind Advisory 37, NWS Albuquerque, NM

June 7, 2008

NWS Albuquerque, NM issued this wind advisory at Jun 7, 2008, 3:51 AM MDT. It took effect at Jun 7, 2008, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2008, 3:51 AM MDT (09:51 UTC)
In effect from
Jun 7, 2008, 12:00 PM MDT
Expired
Jun 7, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 070951
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 AM MDT SAT JUN 7 2008

...STRONG AND GUSTY WINDS RETURN ACROSS NORTHEAST NEW MEXICO TODAY...

.A DEVELOPING SURFACE LOW OVER SOUTHEAST COLORADO WILL TIGHTEN
THE PRESSURE GRADIENT OVER NORTHEAST NEW MEXICO RESULTING IN
STRONG AND GUSTY WINDS TODAY. SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH ARE EXPECTED. WINDS WILL DIMINISH AFTER SUNSET.

NMZ005>007-071800-
/O.NEW.KABQ.WI.Y.0037.080607T1800Z-080608T0200Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON
351 AM MDT SAT JUN 7 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING.

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE
POSSIBLE ACROSS NORTHEAST NEW MEXICO THIS AFTERNOON AND EVENING.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN MID AFTERNOON
AND SUNSET. ISOLATED AREAS OF BLOWING DUST ARE POSSIBLE...WHICH
MAY RESULT IN POOR VISIBILITIES AT TIMES.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

34
3 follow-up statements
000 
WWUS75 KABQ 071800
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1200 PM MDT SAT JUN 7 2008

...STRONG AND GUSTY WINDS RETURN ACROSS NORTHEAST NEW MEXICO
TODAY...

.A DEVELOPING SURFACE LOW OVER SOUTHEAST COLORADO WILL TIGHTEN
THE PRESSURE GRADIENT OVER NORTHEAST NEW MEXICO RESULTING IN
STRONG AND GUSTY WINDS TODAY. SOUTHWEST WINDS OF 25 TO 35 MPH
WITH GUSTS TO 50 MPH ARE EXPECTED. WINDS WILL DIMINISH AFTER
SUNSET.

NMZ012-013-072200-
/O.EXA.KABQ.WI.Y.0037.080607T1800Z-080608T0200Z/
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...SANTA ROSA...TUCUMCARI
1200 PM MDT SAT JUN 7 2008

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS 45 TO 50 MPH WILL BE
POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. THE
STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN MID AFTERNOON AND
SUNSET. ISOLATED AREAS OF BLOWING DUST ARE POSSIBLE...WHICH MAY
RESULT IN POOR VISIBILITIES AT TIMES.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS.

MOTORISTS...ESPECIALLY THOSE DRIVING ON INTERSTATE 40...SHOULD
EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN
GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$

NMZ005>007-072200-
/O.CON.KABQ.WI.Y.0037.000000T0000Z-080608T0200Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON
1200 PM MDT SAT JUN 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE
POSSIBLE ACROSS NORTHEAST NEW MEXICO THIS AFTERNOON AND EVENING.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN MID AFTERNOON
AND SUNSET. ISOLATED AREAS OF BLOWING DUST ARE POSSIBLE...WHICH
MAY RESULT IN POOR VISIBILITIES AT TIMES.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
000 
WWUS75 KABQ 072144
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
344 PM MDT SAT JUN 7 2008

...STRONG AND GUSTY WINDS WILL CONTINUE ACROSS NORTHEAST NEW 
MEXICO THIS AFTERNOON AND EVENING...

.A SURFACE LOW PRESSURE SYSTEM OVER SOUTHEAST COLORADO HAS
TIGHTENED THE PRESSURE GRADIENT OVER NORTHEAST NEW MEXICO
RESULTING IN STRONG AND GUSTY WINDS TODAY. SOUTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE THIS AFTERNOON AND
EVENING. WINDS WILL DIMINISH AFTER SUNSET.

NMZ005>007-012-013-080200-
/O.CON.KABQ.WI.Y.0037.000000T0000Z-080608T0200Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANTA ROSA...TUCUMCARI
344 PM MDT SAT JUN 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE 
ACROSS NORTHEAST NEW MEXICO THIS AFTERNOON AND EVENING. ISOLATED
AREAS OF BLOWING DUST ARE POSSIBLE...WHICH MAY RESULT IN POOR
VISIBILITIES AT TIMES.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHT WEIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

$$
000 
WWUS75 KABQ 080140
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
740 PM MDT SAT JUN 7 2008

NMZ005>007-012-013-080245-
/O.EXP.KABQ.WI.Y.0037.000000T0000Z-080608T0200Z/
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
INCLUDING THE CITIES OF...LAS VEGAS/RATON...ROY...CLAYTON...
SANTA ROSA...TUCUMCARI
740 PM MDT SAT JUN 7 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WINDS WILL CONTINUE TO WEAKEN AS THE EVENING PROGRESSES OVER THE
NORTHEAST AND EAST CENTRAL PLAINS OF NEW MEXICO. SUSTAINED WINDS
OF 15 TO 30 MPH ARE STILL POSSIBLE THROUGH THE MID-EVENING HOURS.
PERSONS TRAVELLING IN THE AREA CAN EXPECT SUDDEN GUSTS UP TO 40
MPH ALONG THE INTERSTATE 25 AND 40 CORRIDORS AS WELL AS HIGHWAYS
64 AND 87 BETWEEN CLAYTON AND RATON.

$$

DPORTER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jun 7, 3:08 AM MDT, 43 minutes earlier.

Area forecast discussion, Jun 7, 3:08 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 AM MDT SAT JUN 7 2008

.DISCUSSION...
DRYLINE IS CURRENTLY RETREATING INTO THE SOUTHEASTERN SECTIONS OF
OUR CWA...WITH 61 DEWPOINTS ALREADY NOTED AT KROW AND KCVN.  WITH
MOISTURE IN PLACE...NOT OUT OF THE QUESTION THAT WE COULD SEE AN
ISOLATED THUNDERSTORM NEAR THE DRYLINE THIS AFTERNOON OR EVENING AS
IT TRIES TO MIX OUT...BUT LACK OF UPPER LEVEL DYNAMICS SHOULD BE A
LIMITING FACTOR. THE BIGGER STORY TODAY WILL BE FIRE WEATHER
CONCERNS AND WIND. WITH GRADIENT ALOFT TIGHTENING THIS AFTERNOON AND
SURFACE LOW DEVELOPING OVER SE CO...WINDS WILL PICK UP
TODAY...ESPECIALLY ACROSS THE NORTHEAST WHERE SURFACE GRADIENT IS
TIGHTEST.  WILL GO AHEAD AND ISSUE A WIND ADVISORY FOR ZONES 5, 6
AND 7...BUT IF LATEST NAM IS CORRECT...AND A SURFACE LOW IS
DEEPER...988 VS. A 992-993 LOW... COULD SEE DAY SHIFT EXTENDING THE
AREA OF THE WIND ADVISORY TO ZONES 11, 12 AND 13.  DAY SHIFT WILL
HAVE TO MONITOR THE TRENDS CLOSELY. OTHERWISE...ADDED ZONE 102 TO
THE RED FLAG WARNING FOR TODAY...WITH ONE OR TWO HOURS OF CRITICAL
FIRE WEATHER CONDITIONS POSSIBLE IN ZONE 105 AND 106.

MOISTURE SLOSHES BACK WESTWARD OVERNIGHT AGAIN. REMAINS A QUESTION
IF STORMS WILL FIRE ON EITHER THE DRYLINE OR COLD FRONT SUNDAY
AFTERNOON AND EVENING. WILL KEEP IN SLIGHT CHC POPS ACROSS THE EAST.

RELATIVELY BENIGN DAY ON MONDAY...BEFORE BREEZINESS RETURNS TUESDAY.
WEDNESDAY STILL LOOKS TO BE THE WINDIEST DAY...WITH WIND ADVISORY
CRITERIA BEING MET ACROSS PORTIONS OF THE EASTERN PLAINS.

34

&&

.AVIATION...VFR CONDITIONS TO PREVAIL AT ALL AIRPORTS NEXT 24 HOURS.
PATCHY BKN CLOUDS...BASES NEAR 3 THOUSAND FT AGL...POSSIBLE THROUGH
15Z EAST OF A TCC TO ROW LINE. WIND GUSTS OF 45 TO 50 MPH POSSIBLE
OVER THE NORTHEAST QUARTER OF THE STATE THIS AFTERNOON AND EARLY
EVENING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. CHJ

&&

.FIRE WEATHER...
GENERALLY DRY WEATHER TO CONTINUE INTO NEXT WEEK WITH EPISODES OF
GUSTY WINDS AND CRITICAL FIRE WEATHER CONCERNS.

A BROAD TROUGH ALOFT DEEPENING OVER THE GREAT BASIN TODAY WILL
RESULT IN BRISK SOUTHWEST WINDS FROM THE EAST SLOPES OF THE CENTRAL
MOUNTAINS INTO THE NORTHEAST AND EAST CENTRAL PLAINS THIS AFTERNOON
AND EVENING...AS WELL AS THE NORTH CENTRAL MOUNTAINS. WARMER DAYTIME
TEMPERATURES AND DRY AIR WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EARLY EVENING FOR THESE AREAS.
HOWEVER...LOW LEVEL MOISTURE FROM ROW AND TCC ON EAST SATURDAY
AFTERNOON COULD LIMIT CRITICAL RH VALUES IN ROOSEVELT AND CURRY
COUNTIES. ONE OR TWO HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE
LIKELY OVER WEST AND CENTRAL AREAS THIS AFTERNOON AND EARLY EVENING.

THE OUTLOOK FOR SUNDAY SHOWS ENOUGH WIND AND LOW RH VALUES TO
WARRANT A FIRE WEATHER WATCH FOR THE EAST. RH VALUES MAY BE MARGINAL
IN THE EASTERN NEW MEXICO BORDER COUNTIES SUNDAY AFTERNOON AND
EVENING...SO BETTER CHANCES FOR RED FLAG CRITERIA BEING REALIZED
MIGHT BE FURTHER WEST WHERE SOUTHWEST WINDS PREVAIL...AS OPPOSED TO
MORE SOUTHERLY WINDS IN THE EASTERN BORDER COUNTIES.

A COLD FRONT WILL SLIDE SOUTH ACROSS THE EASTERN PLAINS SUNDAY NIGHT
BRINGING AN INCREASE IN LOW LEVEL MOISTURE. WINDS SHOULD BE LESS AS
WELL ON MONDAY. THEN STRONGER WINDS AND LOWER RH VALUES LIKELY TO
RETURN NEXT TUESDAY AND WEDNESDAY BRINGING ABOUT MORE CRITICAL FIRE
WEATHER CONCERNS.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  89  52  83  48 /   0   0   0   0
GALLUP..........................  86  44  81  40 /   0   0   0   0
GRANTS..........................  88  47  84  43 /   0   0   0   0
GLENWOOD........................  91  50  91  50 /   0   0   0   0
CHAMA...........................  78  35  72  34 /   0   0   0   0
LOS ALAMOS......................  84  46  80  46 /   0   0   0   0
RED RIVER.......................  74  33  69  33 /   0   0   0   5
TAOS............................  86  45  81  39 /   0   0   0   5
SANTA FE........................  88  54  85  53 /   0   0   0   0
SANTA FE AIRPORT................  90  52  87  50 /   0   0   0   0
ESPANOLA........................  92  47  89  47 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  93  62  90  60 /   0   0   0   0
ALBUQUERQUE VALLEY..............  94  55  92  53 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  91  58  89  56 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  93  61  91  59 /   0   0   0   0
SOCORRO.........................  95  58  94  56 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  87  51  85  45 /   0   0   0   0
MORIARTY/ESTANCIA...............  88  50  86  48 /   0   0   0   0
CARRIZOZO.......................  93  56  93  55 /   0   0   0   0
RUIDOSO.........................  86  53  85  50 /   5   5   0   0
RATON...........................  90  48  84  46 /   0   5  10  20
LAS VEGAS.......................  88  51  83  48 /   0   0   0   0
ROY.............................  90  55  85  52 /   5   5   5  10
CLAYTON.........................  94  58  84  53 /   5   5  10  20
SANTA ROSA......................  97  57  93  56 /   5   5   0   5
TUCUMCARI.......................  99  67  96  60 /  10  10   5  10
FORT SUMNER.....................  97  64  94  61 /  10  10   5   5
CLOVIS..........................  95  66  95  62 /  10  10  10  10
PORTALES........................  96  67  96  63 /  10  10  10  10
ROSWELL......................... 100  67 100  66 /  10  10   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ102>104-107-108.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ103-104-107-108.

WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES...NMZ005>007.

&&

34/40
Hazardous weather outlook, Jun 6, 6:00 AM MDT, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUN 6 2008

NMZ001>021-026-071200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES MAY CREATE
CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF EASTERN NEW
MEXICO SATURDAY AFTERNOON AND EVENING. PLEASE REFER TO THE FIRE
WEATHER WATCH FOR MORE DETAILS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:59 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt61 min

Nearby

Wind Advisories in New Mexico, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.